Article thumbnail
Location of Repository

Adrenergic hypersensitivity after beta-blocker withdrawal.

By P J Ross, M J Lewis, D J Sheridan and A H Henderson

Abstract

We investigated the possibility of a rebound increase in sympathetic response after stopping beta-blocker treatment by measuring heart rate under conditions of increased sympathetic drive, as provided by standing with vasodilatation, or the Valsalva manoeuvure. Significant rebound increases in heart rate were observed after stopping propranolol given for one or more weeks but not when given for only four days. The amplitude of the rebound heart rate relative to the control heart rate off beta-blockers was similar after propranolol, atenolol, oxprenolol, or acebutolol, and in hyperthyroid subjects

Topics: Research Article
Year: 1981
DOI identifier: 10.1136/hrt.45.6.637
OAI identifier: oai:pubmedcentral.nih.gov:482576
Provided by: PubMed Central
Sorry, our data provider has not provided any external links therefore we are unable to provide a link to the full text.

Suggested articles


To submit an update or takedown request for this paper, please submit an Update/Correction/Removal Request.